Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Bladder infection. Body resistant to cipro. Reason?

The doctor's office just told me that I am resistant to Cipro and that is why my bladder infection has not improved. This is the second round of medication that they have given to me. My bladder infection started over a month again. Is there any reason for concern that my body is resistant to Cipro and that I have had a bladder infection for this long
Asked On : Sat, 31 Aug 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
Hi,
Thanks for writing in to us.

Your doctor intends to inform you that the bacteria causing your bladder infection are resistant to ciprofloxacin. Nowadays due to increased prescribing of antibiotics, the same strain of bacteria which would have been killed by an antibiotic let us say 10 years back, has developed genetic mutation and resistance such that they are able to grow even in the presence of the antibiotic.

In other words, the bacteria are becoming more powerful and your antibiotics need to be changed. This is becoming an increasingly common problem in hospitals and you need not worry. The solution to your problem lies in changing over to sensitive antibiotics on your urine culture report. Some of the highly specific antibiotics for urinary infections include nitrofurantoin and newer cephalosoprins. This will be decided by your doctor and you must complete the course for quick recovery.

Hope thishelps
Answered: Sat, 31 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions